Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 1, 2018, 7:39 PM CDT for Perry County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 7:39 PM CDT (00:39 UTC)
- Expired
- Jul 1, 2018, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Perry County, MS
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS84 KMOB 020039 SPSMOB Special Weather Statement National Weather Service Mobile AL 739 PM CDT SUN JUL 1 2018 MSZ075-076-078-079-020130- Stone MS-Perry MS-Greene MS-George MS- 739 PM CDT SUN JUL 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND NORTHEASTERN STONE COUNTIES UNTIL 830 PM CDT... At 738 PM CDT, the strong thunderstorm was located 6 miles southwest of McLain, or 18 miles northeast of Wiggins, moving south at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wiggins, Beaumont, New Augusta and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3126 8907 3124 8873 3079 8874 3081 8916 TIME...MOT...LOC 0038Z 010DEG 27KT 3104 8890 $$ DJ/17
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:00 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 1, 7:00 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Mobile AL 700 PM CDT Sun Jul 1 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...The strongest convection has moved offshore as of 02.00Z, but there is still some scattered SHRA and a few TSRA across the region, including near KMOB/KBFM/KPNS. We will leave VCTS near KMOB/KBFM for the next couple of hours with still a few TSRA within the vicinity of these terminals, and VCSH with weaker convection near KPNS. Isolated to scattered SHRA/TSRA may continue through the night with upper level low near the vicinity of the region. Numerous to widespread SHRA/TSRA is expected Monday, especially during the late morning and afternoon, so have prevailing TSRA at all terminals starting mainly after 18Z for now, but this timing may need to be moved back a little earlier. Localized MVFR to IFR conditions possible near storms as well as with patchy early morning fog over interior northwest FL and south central AL Monday morning, but VFR should otherwise prevail. /21 && .PREV DISCUSSION... /issued 401 PM CDT Sun Jul 1 2018/ NEAR TERM /Now Through Monday/...Thunderstorms will continue to develop across the region for the rest of the afternoon and likely lingering into at least the early evening hours, particularly across the southern half of the area. This is in response to MLCAPES of 1500-2000 J/kg along with the slow westward moving upper level low and precipitable waters around 2.2 inches. While convection will likely diminish late this evening, will leave a chance of storms in the forecast for the southern half of the area given the tropical airmass and the upper level low. What is uncertain is how much convection may develop along the coast during the early morning hours. By this time, the mid to upper low and attendant surface low is progged to be right along and just offshore of the coast by early Monday morning. While most guidance has been consistent in keeping the bulk of the convection offshore, is is possible convection will increase closer to the low center and impact coastal areas prior to daybreak. At this point, we will go with high chance pops (40-50%) for coastal areas during the early morning hours, but will have to keep an eye on the potential of an increased coverage. The low pressure system will continue gradually moving westward on Monday, with the axis of highly anomalous deep layer moisture persisting over the area. Showers and storms will develop near the coast in the morning with development spreading inland through the day. The greatest coverage of storms is likely to be over the western half of the area tomorrow due the presence of a deeply reflective trough that extends north from the center of the low (best low level convergence focus), however rain remains likely further east. We will maintain the limited risk of localized flooding through Monday as the storms will be very efficient rain producers. PNS for example, recorded 0.62" of rain in 9 minutes a little earlier today, showing how quickly the rain can accumulate and why localized flooding is likely wherever storms may train. Given a better focus for storms tomorrow over the western zones as mentioned above, we will have to carefully monitor this area for an increase in the flood threat. 34/JFB SHORT TERM /Monday night Through Wednesday night/...The low pressure system continues pushing off to our west through Tuesday. However, enough deep tropical moisture lingers over our western counties to support higher PoPs (70-80%) and the potential for heavy rain in stronger storms. Over our eastern counties, drier air moving in from the east will limit the heavy rain potential and rain chances (PoPs around 30-40%), though the better mid- level evaporative cooling could support a gusty downburst wind potential in stronger storms. The next in a series of upper-level disturbances moves west into the eastern Gulf on Wednesday. Ahead of this system, enhanced mid- and upper-level flow and the return of deeper moisture (PWATs back to ~2.0 inches) will lead to another bout of unsettled weather. Have bumped PoPs Wednesday afternoon to 60-70% across much of the area to reflect this. Stronger storms will be capable of producing gusty winds and heavy downpours. In terms of temperatures, expect highs in the upper 80s to around 90 each afternoon and lows in the mid 70s each night through the period. /49 LONG TERM /Thursday Through Sunday/...Our active weather pattern continues right through the long term as yet another upper low moves into the eastern Gulf from the western Atlantic. As this occurs, the upper high over the eastern CONUS shifts west over the central Plains, which acts to block the aforementioned upper low from advancing further to the west. As a result, we see a persistent upper troughing over the northern and eastern Gulf throughout the long term period. Coupled with deep moisture characterized by PWATs around 2.0 inches, we're expecting scattered to numerous showers and thunderstorms each day and maintained likely rain chances over much of the area to reflect this. Stronger storms will be capable of producing gusty winds, frequent lightning and heavy downpours throughout the period. Temperatures remain fairly consistent, around 90 degrees each day and in the mid 70s each night. /49 MARINE...A surface low and attendant trough will gradually move west across the northern Gulf through early this week. A slight increase in seas is likely on Tuesday as onshore winds briefly increase to 10-15 kt. A generally light southeast to east flow is expected mid to late week as week high pressure builds in from the northeast. Another weak surface trough will likely move through marine waters by the end of the week, but it will likely have little effect on winds/seas. Thunderstorms can be expected over the coastal waters each day through the week and will produce locally higher winds/wave along with frequent lightning. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 1, 9:38 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Mobile AL 938 AM CDT Sun Jul 1 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021445- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 938 AM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Thunderstorm coverage is forecast to increase through the course of the day. At this time, the main threat from storms will be locally heavy rain resulting in the potential for localized flooding in poor draining, lower lying areas. Other threats will be frequent lightning and brief strong wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Storms will bring locally heavy rainfall at times resulting in the potential for localized flooding in poor draining, lower lying areas. Other threats will be frequent lightning and brief strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-021445- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 938 AM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Thunderstorms will bring the potential for frequent lightning, visibility reducing heavy rains, brief strong wind gusts, locally higher waves and seas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will bring the potential for frequent lightning, visibility reducing heavy rains, brief strong wind gusts, locally higher waves and seas.
In the hours before
Special weather statement, Jul 1, 3:03 PM CDT, 4 hours 36 minutes before
Special Weather Statement National Weather Service Mobile AL 303 PM CDT SUN JUL 1 2018 ALZ264-266-FLZ202-012030- Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL- 303 PM CDT SUN JUL 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT... At 302 PM CDT, the strong thunderstorm was located over Myrtle Grove, or 4 miles west of West Pensacola, moving west at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... West Pensacola, Warrington, Orange Beach, Lillian, Myrtle Grove, Perdido Beach and Elberta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3051 8764 3052 8728 3035 8724 3025 8759 TIME...MOT...LOC 2002Z 080DEG 17KT 3043 8735 RR
Special weather statement, Jul 1, 4:24 PM CDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Mobile AL 424 PM CDT SUN JUL 1 2018 MSZ079-012215- George MS- 424 PM CDT SUN JUL 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... GEORGE COUNTY UNTIL 515 PM CDT... At 423 PM CDT, the strong thunderstorm was located 7 miles west of Lucedale. This storm was moving slowly southeast at less than 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lucedale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3087 8881 3099 8878 3097 8848 3077 8853 TIME...MOT...LOC 2123Z 314DEG 3KT 3092 8872
Special weather statement, Jul 1, 4:47 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
447 PM CDT SUN JUL 1 2018
MSZ075-078-079-012230-
Stone MS-Perry MS-George MS-
447 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTH CENTRAL PERRY AND EASTERN STONE COUNTIES
UNTIL 530 PM CDT...
At 446 PM CDT, the strong thunderstorm was located 16 miles east of
Perkinston, or 16 miles east of Wiggins, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
George...south central Perry and eastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 8894 3084 8872 3073 8875 3073 8888
3068 8889 3068 8907
TIME...MOT...LOC 2146Z 015DEG 8KT 3079 8886
DJ/17Special weather statement, Jul 1, 5:02 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
502 PM CDT SUN JUL 1 2018
FLZ203-012245-
Santa Rosa Inland FL-
502 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN SANTA ROSA COUNTY UNTIL 545 PM CDT...
At 502 PM CDT, the strong thunderstorm was located 7 miles southeast
of Jay, or 14 miles east of Century, moving southwest at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Jay and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8730 3100 8713 3100 8705 3091 8690
3064 8704
TIME...MOT...LOC 2202Z 031DEG 13KT 3090 8704
DJ/17Special weather statement, Jul 1, 5:32 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
532 PM CDT SUN JUL 1 2018
ALZ263-265-012315-
Mobile Coastal AL-Mobile Central AL-
532 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 615 PM CDT...
At 532 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 6 miles northwest of Tillmans Corner, moving
west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Bayou La Batre,
Tanner Williams, Coden, I10 And I65, Mobile Regional Airport and
Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8840 3038 8841 3039 8841 3038 8840
3041 8840 3080 8841 3080 8834 3070 8807
3030 8811
TIME...MOT...LOC 2232Z 103DEG 13KT 3065 8824
DJ/17Special weather statement, Jul 1, 7:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 739 PM CDT SUN JUL 1 2018 MSZ075-076-078-079-020130- Stone MS-Perry MS-Greene MS-George MS- 739 PM CDT SUN JUL 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND NORTHEASTERN STONE COUNTIES UNTIL 830 PM CDT... At 738 PM CDT, the strong thunderstorm was located 6 miles southwest of McLain, or 18 miles northeast of Wiggins, moving south at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wiggins, Beaumont, New Augusta and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3126 8907 3124 8873 3079 8874 3081 8916 TIME...MOT...LOC 0038Z 010DEG 27KT 3104 8890 DJ/17
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:23 PM CDT | Special Weather Statement | MOB | Mobile | 37 min |
| Jul 2, 4:28 PM CDT | Special Weather Statement | MOB | Baldwin, Butler, Conecuh, Escambia, Monroe | 47 min |
| Jul 2, 5:24 PM CDT | Special Weather Statement | MOB | Butler | 51 min |
| Jul 2, 2:49 PM CDT | Special Weather Statement | MOB | Stone | 41 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.